Texas, 2015

Flash Flooding and Hail in Texas, April 13 to 14, 2015

April 13 to 14, 2015 · NWS CRP · 16 events in 6 counties and zones

A frontal boundary moved out of the Hill Country as the upper level disturbance moved into northwest Texas and western Oklahoma early on the 14th. As the frontal boundary moved into an unstable air mass over South Texas, thunderstorms developed over the Rio Grande plains west of Cotulla.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$572,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A frontal boundary moved out of the Hill Country as the upper level disturbance moved into northwest Texas and western Oklahoma early on the 14th. As the frontal boundary moved into an unstable air mass over South Texas, thunderstorms developed over the Rio Grande plains west of Cotulla. The area of thunderstorms organized into another mesoscale convective system that moved east across South Texas during the early morning hours. The squall line produced widespread tree damage in the Coastal Bend. This caused power outages from Kingsville to Corpus Christi with 35 thousand customers losing power at the height of the storm. Flash flooding also occurred from Corpus Christi to Rockport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 13, 11:15 PM CST, 35 minutes earlier.

Area forecast discussion, Apr 13, 11:15 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1215 AM CDT TUE APR 14 2015

.DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 06Z TAFS.

&&

.AVIATION...VFR CONDITIONS ARE CURRENTLY BEING REPORTED ACROSS S
TX TAF SITES...HOWEVER AM EXPECTING CIGS/VSBYS TO LOWER TO
IFR THROUGH THE OVERNIGHT HOURS. CONVECTION IS EXPECTED TO
INCREASE TOWARD SUNRISE WITH THE BETTER CHCS OCCURRING DURING THE
DAY TUE ACROSS THE E HALF OF THE AREA. BASED ON MODEL
SOUNDINGS...CIGS ARE EXPECTED TO LIFT TO VFR LEVELS BY MID MORNING
TUE...WITH MVFR LEVELS AT TIMES THROUGHOUT MUCH OF THE
DAY...ESPECIALLY IN AND AROUND CONVECTION. THE CONVECTION IS
EXPECTED TO TAPER OFF TUE EVENING BUT NOT COMPLETELY END.

&&

.PREV DISCUSSION... /ISSUED 839 PM CDT MON APR 13 2015/

DISCUSSION...ONGOING ISOLD CONVECTION ACROSS THE N COASTAL PLAINS SHOWS
SIGNS OF WEAKENING THIS EVENING IN RESPONSE TO INCREASING
CIN/CAPPING INVERSION. AM EXPECTING THIS TREND TO CONT WITH
PRECIP ENDING ACROSS THE CWA BY LATE EVENING...BUT THEN THE
POTENTIAL BEGINS TO INCREASE ONCE AGAIN LATE TONIGHT INTO EARLY
TUE MORNING AS A WEAK BDRY...CURRENTLY N OF THE HILL
COUNTRY...SLOWLY MOVES INTO S TX AND COMBINES WITH AN UPPER LEVEL
EMBEDDED SHORT WAVE/DEEP MOISTURE...TO PRODUCE ADDITIONAL
SHRA/TSRA'S. THE BETTER CHANCES ARE PROGD TO BE AROUND NOON TO
AFTERNOON TUE. CURRENT FCST LOOKS ON TRACK WITH NO MAJOR CHANGES
AT THIS TIME.

PREV DISCUSSION... /ISSUED 637 PM CDT MON APR 13 2015/

DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS.

AVIATION...ISOL/SCT CONVECTION ACROSS THE NORTHERN COASTAL PLAINS
IS EXPECTED TO DIMINISH AFTER SUNSET. HOWEVER...ADDITIONAL SHOWERS
ARE POSSIBLE TOWARD TUE MORNING WITH CHANCES FOR TSRA'S
INCREASING THROUGH TUE AFTERNOON...ESPECIALLY THE EAST HALF OF THE
AREA...IN RESPONSE TO A WEAK BDRY SLOWLY MOVG INTO S TX. CURRENT VFR
CIGS ARE EXPECTED TO LOWER TO MVFR THIS EVENING AND IFR OVERNIGHT.
ALSO MAY SEE SOME PATCHY FOG RESULTING IN MVFR...POSSIBLY
IFR...VSBYS TOWARD TUE MORNING. MVFR CIGS ARE EXPECTED TO PREVAIL
THROUGH MUCH OF THE DAY TUE...ALONG WITH SCT SHRA/TSRA RESULTING
IF BRIEF IFR CONDITIONS AT TIMES.

PREV DISCUSSION... /ISSUED 411 PM CDT MON APR 13 2015/

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...AN UPPER LEVEL
LOW/TROUGH TO THE WEST/INSTABILITY/MOISTURE SUFFICIENT FOR
CONVECTIVE ACTIVITY THIS AFTN/EVENING. WATER VAPOR IMAGERY DEPICTS
SIGNIFICANT MID LEVEL DRYING WHICH CAN RETARD CONVECTIVE
INITIATION/UPDRAFT STRENGTH. YET...MID LEVEL DRYING AND STG 0-6KM
VERTICAL SHEAR COULD GENERATE STG SFC WIND GUSTS/STG
UPDRAFTS...RESPECTIVELY. (APPARENT SUPERCELL CURRENTLY JUST SOUTH
OF WEBB COUNTY.) YET KEEP FCST OF 20/30 POPS FOR THIS EVENING
GIVEN THE LIKELY AREAL COVERAGE. TUESDAY...A FRONTAL BOUNDARY (IN
RESPONSE TO AN UPPER SYSTEM MOVG ACRS THE PLAINS) IS EXPECTED TO
ENTER THE CWA TUESDAY. THE FOREGOING UPPER LOW WL LIFT NEWD YET
SYNOPTIC SCALE ASCENT EXPECTED TO CONTINUE OVER THE CWA/MSA.
FURTHER ASCENT OVER THE CWA/MSA DUE TO AN UPPER JET APPROACHING
FROM NRN MEXICO. THE COMBINATION OF THE FRONT AND UPPER FORCING
SHOULD GENERATE SCATTERED/NUMEROUS CONVECTION TUESDAY...
ESPECIALLY OVER THE COASTAL BEND/VICTORIA CROSSROADS. LOCALLY-
HEAVY RAINFALL/ISOLD FLOODING MAY OCCUR.

LONG TERM (WEDNESDAY THROUGH MONDAY)...PWAT VALUES WILL BE SLIGHTLY
LOWER ON WEDNESDAY...BUT STILL WELL ABOVE AVERAGE (1.3-1.5 INCHES).
THE NEXT POTENT UPPER LOW WILL BE DIGGING SOUTH OVER THE WESTERN
CONUS ON WEDNESDAY...WITH A STRONG UPPER JET STREAK NOSING IN OVER
THE REGION.  SEVERAL ROUNDS OF SHORTWAVES WILL EJECT OUT FROM AROUND
THE STRONG CLOSED LOW THROUGH THE WEEK. PWAT VALUES WILL ALSO CLIMB
TO NEAR MAX VALUES ON THURSDAY. GIVEN ALL THESE FACTORS...EXPECT
INCREASING SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE LONG TERM.
ANTICIPATE THURSDAY COULD BRING HIGHER RAINFALL AMOUNTS TO THE
REGION WITH SUCH ELEVATED MOISTURE ACROSS THE REGION. FRIDAY THROUGH
THE END OF THE EXTENDED...SOLUTIONS CONTINUE TO VARY IN HANDLING
THE END OF THE WEEKEND. GFS SENDS A COLD FRONT THROUGH THE REGION
FRIDAY NIGHT/SATURDAY...ENDING RAIN CHANCES AS MUCH DRIER AIR FILLS
INTO THE AREA. THE ECMWF IS SLOWER IN THE PROGRESSION OF THE UPPER
LOW...AND KEEPS ELEVATED MOISTURE AND HIGHER RAIN CHANCES THROUGH
THE WEEKEND...WITH NO FRONT MOVING THROUGH THE REGION.  AT THIS TIME
LEANING CLOSER TO THE GFS AS IT HAS BEEN SLIGHTLY MORE CONSISTENT IN
MOVING THE FRONT THROUGH THE REGION...BUT DID COMPROMISE
SOMEWHAT...KEEPING SOME MENTIONABLE POPS IN THROUGH SATURDAY.

NEAR NORMAL HIGHS AND SLIGHTLY WARMER LOWS WILL PERSIST THROUGH MUCH
OF THE WEEK. TEMPERATURES DROP BY A FEW DEGREES BEHIND THE WEAK COLD
FRONT DURING THE END OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    67  82  70  80  71  /  30  40  20  50  40
VICTORIA          65  81  66  78  68  /  30  40  30  60  50
LAREDO            66  87  70  86  69  /  20  20  20  40  40
ALICE             66  85  68  82  70  /  30  30  20  50  40
ROCKPORT          68  79  71  75  70  /  30  40  30  60  40
COTULLA           63  85  67  82  66  /  20  20  20  50  30
KINGSVILLE        67  84  70  82  71  /  30  40  20  50  30
NAVY CORPUS       68  78  71  76  71  /  30  40  20  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...AVIATION
Hazardous weather outlook, Apr 13, 4:18 AM CST, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CDT MON APR 13 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CDT MON APR 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MOST OF
SOUTH TEXAS THIS AFTERNOON AND EVENING...MAINLY OVER THE INLAND
COUNTIES. A MARGINAL RISK FOR SEVERE THUNDERSTORMS IS OVER THE
COASTAL COUNTIES. ANY SEVERE THUNDERSTORMS WHICH OCCUR WILL BE
MORE ISOLATED TODAY AND THIS EVENING THAN SUNDAY NIGHT...WITH THE
MAIN CONCERN BEING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST
TUESDAY THROUGH FRIDAY. AT THIS TIME...THE PROBABILITY AND/OR
PREDICTABILITY FOR SEVERE WEATHER IS LOW. HOWEVER...CONTINUED
RAINFALL THROUGH THE END OF THE WEEK COULD RESULT IN A CHANCE FOR
SATURATED SOILS AND AN INCREASED POTENTIAL FOR AT LEAST SOME
ISOLATED FLOODING BY THE END OF THE WORK WEEK. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/CB

In the hours before

Special weather statement, Apr 13, 6:48 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT MON APR 13 2015

TXZ232-140115-
BEE-
748 PM CDT MON APR 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEE COUNTY...

AT 748 PM CDT...A STRONG THUNDERSTORM WAS NEAR SKIDMORE...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEEVILLE AND SKIDMORE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2845 9755 2845 9752 2843 9752 2843 9751
      2844 9750 2834 9741 2833 9742 2818 9776
      2828 9782 2847 9755
TIME...MOT...LOC 0048Z 235DEG 18KT 2827 9774

TB
Special weather statement, Apr 13, 7:17 PM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
817 PM CDT MON APR 13 2015

TXZ232-244-246-140145-
SAN PATRICIO-REFUGIO-BEE-
817 PM CDT MON APR 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SAN PATRICIO...
SOUTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES...

AT 816 PM CDT...A STRONG THUNDERSTORM WAS NEAR PAPALOTE...OR 9 MILES
SOUTH OF SKIDMORE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL AND PAPALOTE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2805 9768 2817 9773 2831 9740 2811 9730
TIME...MOT...LOC 0116Z 248DEG 26KT 2813 9763

TB
Local storm report, Apr 13, 7:44 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
844 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     3 E DINERO              28.20N 97.88W
04/13/2015                   LIVE OAK           TX   TRAINED SPOTTER

            3 LARGE TREES DOWN

0727 PM     HAIL             5 E TYNAN               28.16N 97.65W
04/13/2015  1.00 INCH        BEE                TX   AMATEUR RADIO

&&

DVOGELSA
Local storm report, Apr 13, 8:14 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             7 SW WOODSBORO          28.17N 97.41W
04/13/2015  2.50 INCH        REFUGIO            TX   AMATEUR RADIO

            KCRP DUAL POLAR DOPPLER RADAR SUPPORTS THIS REPORT

&&

DVOGELSA
Local storm report, Apr 13, 8:20 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     3 E DINERO              28.20N 97.88W
04/13/2015                   LIVE OAK           TX   TRAINED SPOTTER

            3 LARGE TREES DOWN

0727 PM     HAIL             5 E TYNAN               28.16N 97.65W
04/13/2015  1.00 INCH        BEE                TX   AMATEUR RADIO

0901 PM     HAIL             7 SW WOODSBORO          28.17N 97.41W
04/13/2015  2.50 INCH        REFUGIO            TX   AMATEUR RADIO

            KCRP DUAL POLAR DOPPLER RADAR SUPPORTS THIS REPORT

0915 PM     HAIL             5 SSE WOODSBORO         28.17N 97.29W
04/13/2015  0.88 INCH        REFUGIO            TX   TRAINED SPOTTER

&&

DVOGELSA
Local storm report, Apr 13, 9:20 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1020 PM CDT MON APR 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             5 SSE WOODSBORO         28.17N 97.30W
04/13/2015  E1.75 INCH       REFUGIO            TX   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORT OF GOLF BALL SIZE HAIL IN
            BONNIE VIEW

&&

TBEAL

The radar

The Laughlin AFB radar (KDFX), 138 km away, was scanning. The volume nearest the first event began at 05:51 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 6 flash flood, 2 hail. Local standard time, as filed.

Hail, La Salle

When
April 13, 11:50 PM CST to April 14, 12:00 AM CST
Where
La Salle County, 1.99 mi WSW of Cotulla to 0.62 mi ESE of Cotulla
Measured
1 in hail
Reported by
Public
Coordinates
28.416, -99.259

Picture received via social media of at least quarter sized hail in Cotulla. Time estimated by radar.

Hail, Duval

When
April 14, 4:25 AM CST to 4:30 AM CST
Where
Duval County, 0.48 mi N of Benavides to 0.69 mi E of Benavides
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
27.607, -98.421

Spotter reported nickel sized hail in Benavides.

Thunderstorm Wind, Duval

When
April 14, 4:25 AM CST
Where
Duval County, 0.61 mi E of Benavides to 1.16 mi E of Benavides
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
27.600, -98.410

Large tree limbs were blown down in Benavides. Spotter estimated the wind speeds at around 60 mph.

Thunderstorm Wind, Bee

When
April 14, 4:50 AM CST to 4:55 AM CST
Where
Bee County, 2.3 mi NNE of Tynan to 1.76 mi SSW of Skidmore
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
28.200, -97.735

Winds blew power poles down along a long stretch of Highway 359 between Tynan and Skidmore. Power poles and power lines were on the west bound lanes causing a road closure.

Thunderstorm Wind, Nueces

When
April 14, 5:33 AM CST to 5:36 AM CST
Where
Nueces County, Driscoll to 0.42 mi SE of Driscoll
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
27.670, -97.750

A NWS storm survey team determined that straight line winds of around 65 mph caused damage in Driscoll. A roof was removed from a barn and several outbuildings were damaged.

Thunderstorm Wind, Nueces

When
April 14, 5:52 AM CST to 6:15 AM CST
Where
Nueces County, 0.83 mi ESE of Corpus Christi to 1.11 mi NNE of Laguna Vista
Measured
55 kt (63 mph) estimated gust
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
27.774, -97.408

Widespread tree damage occurred across the city of Corpus Christi. Damage started southwest of the downtown Bayfront and continued southeast across the area around Ray High School to south of Oso Beach Municipal Golf Course and then to Flour Bluff. This caused widespread power outages due to downed power lines also.

Flash Flood, Nueces

When
April 14, 5:55 AM CST to 6:25 AM CST
Where
Nueces County, 0.69 mi S of Calallen to 0.92 mi WNW of Annaville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
27.860, -97.630

Several intersections were flooded in the Calallen to near Robstown area.

Thunderstorm Wind, Nueces

When
April 14, 6:00 AM CST
Where
Nueces County, 1.05 mi E of Cabaniss Naf
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
27.700, -97.413

Winds toppled over a gas station island canopy cover.

Flash Flood, Nueces

When
April 14, 6:00 AM CST to 6:25 AM CST
Where
Nueces County, 2.51 mi SSW of La Rose to 1.58 mi WSW of Lon Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.845, -97.742

County Road 52 was flooded all the way to the intersection with County Road 73.

Flash Flood, San Patricio

When
April 14, 6:00 AM CST to 6:50 AM CST
Where
San Patricio County, 0.88 mi ENE of Portland to 1.17 mi ENE of Portland
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
27.875, -97.317

Numerous intersections were flooded in Portland. Some vehicles were stranded.|Cars stalled at the intersection of Highway 181 and Buddy Ganem Drive.

Flash Flood, San Patricio

When
April 14, 6:00 AM CST to 7:30 AM CST
Where
San Patricio County, 2.64 mi W of Portland Hunt Arpt to 4.56 mi WNW of Portland Hunt Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
27.877, -97.393

Low water crossing on County Road 2226 west of Portland flooded with vehicles cut off.

Thunderstorm Wind, San Patricio

When
April 14, 6:10 AM CST
Where
San Patricio County, 2.33 mi N of Ingleside
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
27.913, -97.213

AWOS site at McCampbell-Porter Airport in Ingleside measured a gust to 59 mph.

Flash Flood, Nueces

When
April 14, 6:10 AM CST to 6:30 AM CST
Where
Nueces County, 0.37 mi ESE of Nueceville to 0.51 mi N of Clarkwood
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
27.827, -97.575

Many roads were flooded across the northern portions of Corpus Christi, stretching from near Tuloso along Interstate 37 into the downtown area.

Flash Flood, Aransas

When
April 14, 6:15 AM CST to 7:00 AM CST
Where
Aransas County, 1.38 mi N of Rockport to 0.06 mi WNW of Rockport
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
28.040, -97.050

Numerous roads and intersections flooded around Rockport.

Thunderstorm Wind, Nueces

When
April 14, 6:18 AM CST to 6:36 AM CST
Where
Nueces County, 3.62 mi SE of Flour Bluff Jct to 2.61 mi NNE of Bob Hall Pier
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
27.634, -97.237

TCOON site at Packery Channel measured gusts between 58 and 62 mph for around 20 minutes.

Thunderstorm Wind, Nueces

When
April 14, 6:30 AM CST
Where
Nueces County, 0.53 mi NW of Bob Hall Pier to 0.48 mi E of Bob Hall Pier
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
27.585, -97.236

NOS site at Bob Hall Pier measured a gust to 59 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569659, 569660, 569661, 569662, 569663, 569750, 569740, 569739, 569742, 569745, 569749, 569743, 569744, 569747, 569746, 569748.